Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 125, NWS Cheyenne, WY

July 11, 2011Cheyenne County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 11, 2011, 5:59 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 5:59 PM MDT (23:59 UTC)
Expired
Jul 11, 2011, 6:38 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 2:07 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 12.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
2055 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WUUS55 KCYS 112359
SVRCYS
NEC033-123-120100-
/O.NEW.KCYS.SV.W.0125.110711T2359Z-110712T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 700 PM MDT

* AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SIDNEY...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLTON...SUNOL...LODGEPOLE...I-80 EXIT 69 AND I-80 EXIT 76.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 53 AND
77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4099 10294 4099 10297 4113 10310 4151 10276
      4137 10260 4107 10260
TIME...MOT...LOC 2359Z 235DEG 16KT 4111 10293
WIND...HAIL 60MPH 1.00IN

$$

DAUGHERTY
2 follow-up statements
430 
WWUS55 KCYS 120032
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
632 PM MDT MON JUL 11 2011

NEC033-123-120100-
/O.CON.KCYS.SV.W.0125.000000T0000Z-110712T0100Z/
CHEYENNE NE-MORRILL NE-
632 PM MDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MORRILL AND EASTERN CHEYENNE COUNTIES UNTIL 700 PM MDT...

AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  THIS STORM WAS LOCATED NEAR COLTON...OR 9 MILES NORTHEAST 
OF SIDNEY...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  LODGEPOLE AND I-80 EXIT 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4099 10294 4103 10288 4125 10289 4151 10276
      4137 10260 4107 10260
TIME...MOT...LOC 0032Z 235DEG 16KT 4122 10279
WIND...HAIL 60MPH 1.00IN

$$
DAUGHERTY
837 
WWUS55 KCYS 120038
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
638 PM MDT MON JUL 11 2011

NEC033-123-120048-
/O.CAN.KCYS.SV.W.0125.000000T0000Z-110712T0100Z/
CHEYENNE NE-MORRILL NE-
638 PM MDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRILL AND
EASTERN CHEYENNE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4099 10294 4103 10288 4125 10289 4151 10276
      4137 10260 4107 10260
TIME...MOT...LOC 0038Z 235DEG 16KT 4123 10276

$$

DAUGHERTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:22 PM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 11, 4:22 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT MON JUL 11 2011

.UPDATE...FORECAST UPDATED TO INCLUDE TORNADO WATCH NOW IN EFFECT
UNTIL 9 PM FOR NIOBRARA COUNTY IN WYOMING AND DAWES...SIOUX AND
BOX BUTTE COUNTIES IN NEBRASKA. SEVERE THUNDERSTORM WATCH ALSO NOW
IN EFFECT UNTIL 9 PM FOR GOSHEN COUNTY IN WYOMING...AND SCOTTS
BLUFF...BANNER...KIMBALL...CHEYENNE AND MORRILL COUNTIES IN
NEBRASKA.

&&

.PREV DISCUSSION... /ISSUED 303 PM MDT MON JUL 11 2011/

SHORT TERM...TONIGHT THROUGH WEDNESDAY
TODAY IS SHAPING UP TO BE A VERY ACTIVE DAY ACROSS THE FORECAST
AREA. THUNDERSTORMS ARE BECOMING QUITE NUMEROUS WITH THE ENVIRONMENT
BECOMING MORE AND MORE FAVORABLE FOR SEVERE THUNDERSTORMS. SFC OBS
SHOW A PLUME OF SFC MOISTURE NOSING ITS WAY INTO THE PANHANDLE AND
EAST CENTRAL WYOMING. CHADRON DEW POINT OF UPPER 60S PAINTS THE
PICTURE OF A VERY JUICY AIRMASS IN THE NORTHERN PANHANDLE REGION.
ERRANT CLOUD COVER ACROSS THE AREA IS KEEPING THINGS CAPPED EARLY
ON...BUT STORMS ARE FIRING IN SIOUX COUNTY SO CAP LOOKS TO BE
WEAKENING. BULK SHEAR INCREASING TO 35 TO 50 KT FROM SOUTH TO
NORTH WILL HELP ORGANIZE THESE STORMS WITH SOME BECOMING
SUPERCELLULAR. NAM FORECASTED 0 TO 1 KM HELICITY ALONG WITH
HODOGRAPHS ACROSS NIOBRARA COUNTY AND INTO THE NORTHERN NEBRASKA
PANHANDLE SUPPORT THE IDEA THAT AN ISOLATED TORNADO IS NOT OUT OF
THE QUESTION IN THIS AREA AS WELL. MODELS ARE CONSISTENT WITH
PRODUCING A LOT OF QPF OUT OF THESE STORMS...SO LOCALIZED FLASH
FLOODING MAY BECOME AN ISSUE FOR ANY SLOW MOVING STORMS. BUT IN
GENERAL THINK THAT THE THREAT WILL BE MINIMIZED DUE TO FASTER
GENERAL STORM MOTIONS TO THE NORTHEAST...IN ADDITION TO FAIRLY DRY
ANTECEDENT CONDITIONS. THE FOCUS FOR THE HEAVIEST RAIN WILL BE
EAST OF A LINE FROM BILL TO CHEYENNE. WEAK ENERGY ALOFT AND STRONG
UPSLOPE FLOW IN THE LOW LEVELS WILL MAINTAIN CHANCES FOR SHOWERS AND
ISOLATED THUNDERSTORMS THROUGH THE NIGHT ACROSS THE EASTERN
ZONES...AS WELL AS THE HIGH COUNTRY. IN BETWEEN STORMS OUT
EAST...VERY MOIST AIRMASS WILL LIKELY ALLOW FOR PATCHY FOG TO
DEVELOP ACROSS THE EASTERN ZONES AS WELL.

PATTERN REMAINS VERY SIMILAR FOR TUESDAY...EXCEPT THE UPPER JET WILL
SHIFT FURTHER NORTH SO WILL LOSE SOME OVERALL SHEAR. A DISTURBANCE
ALOFT WILL MOVE ACROSS WYOMING IN THE AFTERNOON...AND WITH CONTINUED
MOIST SOUTHEASTERLY FLOW AT THE SFC...DEEP LAYER MOISTURE WILL
ADVECT FURTHER WEST TOWARD THE LARAMIE RANGE. THUS WILL SEE A SHIFT
OF STORM INITIATION OVER THE LARAMIE RANGE...WITH AGAIN VERY HEAVY
RAIN EXPECTED OUT OF THESE THUNDERSTORMS. WILL WAIT UNTIL AFTER
TODAY'S EVENT TO DIAGNOSE THE MAIN AREA FOR FLASH FLOOD THREAT AS
TOMORROWS HEAVIEST RAINFALL MAY AGAIN FALL OVER FAIRLY UNSATURATED
SOILS. AGAIN EXPECT MUCH OF THE ACTIVITY TO PERSIST THROUGH THE
NIGHT WITH PATCHY FOG LIKELY IN BETWEEN STORMS.

WEDNESDAY LOOKS TO BEGIN A DRYING TREND AS THE UPPER LEVEL RIDGE
AMPLIFIES AND SHIFTS THE TRACK OF SHORTWAVES TO THE WEST. THE LEE
TROUGH WILL BEGIN TO SHIFT EAST AS WELL...THUS REINTRODUCING DRIER
AIR AT THE SURFACE INTO THE PLAINS. TEMPERATURES WILL ALSO BE WARMER
ON WEDNESDAY.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
THE 12Z NUMERICAL MODEL GUIDANCE OFFERED LITTLE CHANGE FROM THE
00Z AND 06Z RUNS. THEREFORE...WILL NOT MAKE ANY WHOLESALE CHANGES
TO THE EXTENDED PERIOD GRIDS. THE MAIN UPPER LEVEL FEATURES DURING
THE MEDIUM RANGE WILL BE A RIDGE OVER THE PLAINS AND TROUGHS OVER
THE WEST AND NORTHEAST CONUS. THE UPPER RIDGE IS PROGGED TO BUILD
NORTHWARD INTO THE CENTRAL PLAINS LATER THIS WEEK INTO THE UPCOMING
WEEKEND. 700 MB TEMPERATURES WILL REMAIN ABOVE 12C...WITH THE
WARMEST TEMPERATURES (16 TO 18C) FROM FRIDAY THROUGH SUNDAY.
EXPECT HIGHS IN THE UPPER 80S TO MIDDLE 90S EAST OF THE LARAMIE
RANGE...AND 70S TO MIDDLE 80S TO THE WEST. A SURFACE LOW PRESSURE
TROUGH ALONG THE LARAMIE RANGE WILL GRADUALLY DRIFT EAST ACROSS
THE EASTERN FORECAST AREA THROUGH THE WEEKEND. AFTER A WET FIRST
HALF OF THE WEEK...PRECIPITABLE WATER VALUES WILL LOWER TO BETWEEN
ONE HALF INCH AND ONE INCH. THE MID AND UPPER LEVEL MOISTURE PLUME
WILL ALSO SHIFT TO THE SOUTHEAST THURSDAY THROUGH MONDAY. THERE
REMAIN SUBTLE DIFFERENCES WITH THE POSITION OF THE SUBTROPICAL
MOISTURE...WITH THE ECMWF FARTHER WEST THAN THE GFS. BASICALLY
TRENDED TOWARD A ECMWF/GFS COMPROMISE WITH WIDELY SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS OVER SOUTHERN AND EASTERN
PORTIONS OF THE CWA EACH DAY. WITH LESS MOISTURE ALOFT TO WORK
WITH...LIGHTER RAINFALL AMOUNTS ARE EXPECTED. GUSTY SOUTHWEST
WINDS WILL PRIMARILY AFFECT AREAS WEST OF THE LARAMIE RANGE EACH
AFTERNOON.

AVIATION...18Z TAF ISSUANCE
SHOWERS AND SCATTERED TSTORMS WILL CONTINUE TO DEVELOP AND MOVE
NORTHEAST ACROSS THE AREA THROUGH THIS EVENING. BRIEF PERIODS OF
MVFR VISIBILITY IN LOCALLY HEAVY RAIN ALONG WITH VARIABLE WIND
GUSTS TO 40 KT ARE EXPECTED WITH THE TSTORMS. OTHERWISE VFR
OUTSIDE OF THE CONVECTION WITH PREVAILING SOUTHERLY WINDS AROUND
10 KNOTS. UPSLOPE LOW LEVEL FLOW AND MOISTURE FROM RAINFALL WILL
LIKELY LEAD TO MVFR VISIBILITY IN PATCHY FOG AND IFR CEILINGS FOR
AREAS EAST OF THE LARAMIE RANGE...ESPECIALLY IN THE NEBRASKA
PANHANDLE FROM LATE TONIGHT THROUGH MID MORNING TUESDAY. MVFR
CEILINGS WILL LIKELY LINGER THROUGH MIDDAY FOR THE PANHANDLE
TERMINALS.

FIRE WEATHER...
MINIMAL FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE EARLY PART OF
THIS WEEK. DECENT CHANCES FOR MAINLY AFTERNOON AND NIGHTTIME SHOWERS
AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS MONSOONAL
MOISTURE CONTINUES TO RIDE OVER THE REGION. A WARMER AND DRIER
PATTERN WITH BREEZY SOUTHWEST WINDS WEST OF THE LARAMIE RANGE WILL
BEGIN THURSDAY AS THE UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL
PLAINS.

HYDROLOGY...
CANCELLED THE FLOOD WARNING FOR THE UPPER NORTH PLATTE RIVER NEAR
SINCLAIR AS THE RIVER HAS FALLEN JUST BELOW FLOOD STAGE...AND WILL
CONTINUE SLOWLY FALLING THIS WEEK. FLOOD WARNINGS REMAIN IN EFFECT
FOR THE UPPER NORTH PLATTE AT SARATOGA THROUGH TUESDAY AFTERNOON
..AND LARAMIE RIVER AT LARAMIE THROUGH THIS EVENING. THE GENERAL
TREND ON ALL RIVERS AND STREAMS IN THE CWA WILL BE SLOWLY FALLING
WATER LEVELS THROUGH THIS WEEKEND. MONSOONAL MOISTURE WILL CONTINUE
TO RESULT IN AFTERNOON AND EVENING THUNDERSTORMS THROUGH TUESDAY.
THE ACTIVITY WILL BE LESS WIDESPREAD AND PRODUCE LIGHTER RAINFALL
AMOUNTS OVER THE SOUTHEAST HALF OF THE CWA WEDNESDAY THROUGH THE
WEEKEND. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL TODAY AND
TUESDAY AND MAY PRODUCE BRIEF RISES IN AREA RIVERS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jul 11, 4:48 PM MDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
448 PM MDT MON JUL 11 2011

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
122300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
448 PM MDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH 9 PM. SOME OF
THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE ACROSS
PORTIONS OF THE NORTHERN AND EASTERN AREAS...INCLUDING NIOBRARA
COUNTY IN WYOMING AND THE NORTHERN HALF OF THE NEBRASKA PANHANDLE.
A TORNADO WATCH IS IN EFFECT THROUGH 9 PM FOR NIOBRARA COUNTY AND
THE NORTHERN NEBRASKA PANHANDLE. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR GOSHEN COUNTY AND THE SOUTHERN NEBRASKA PANHANDLE
THROUGH 9 PM. HEAVY RAINFALL UP TO THREE-QUARTERS OF AN INCH ARE
POSSIBLE WITH THESE STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF FOG WILL PERSIST THROUGH MID MORNING TUESDAY OVER THE
PANHANDLE. OTHERWISE...THUNDERSTORMS WILL BE LIKELY TUESDAY
AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE HEAVY
RAIN...HAIL AND STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE NEEDED
THIS EVENING ACROSS PORTIONS OF THE OUTLOOK AREA. REPORTS OF HEAVY
RAINS WOULD BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103>106-109>117-122300-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
448 PM MDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE OVER THE HIGH COUNTRY
THIS EVENING. THE ACTIVITY WILL MOVE TO THE NORTHEAST THROUGH
8PM. THE STRONGER STORMS WILL PRODUCE SMALL HAIL...WIND GUSTS TO
45 MPH AND A PERIOD OF HEAVY RAINFALL. MANY LOCATIONS WILL RECEIVE
BETWEEN ONE TENTH AND ONE THIRD OF AN INCH OF RAINFALL. MINOR
FLOODING WILL CONTINUE TODAY AND TONIGHT ON THE UPPER NORTH PLATTE
RIVER AT SARATOGA AND THE LARAMIE RIVER AT LARAMIE. THESE
LOCATIONS SHOULD FALL BELOW FLOOD STAGE LATE TONIGHT OR TOMORROW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE LIKELY TUESDAY AFTERNOON AND EVENING. SOME
OF THE STORMS WILL PRODUCE HEAVY RAIN...HAIL AND STRONG WIND
GUSTS.

ISOLATED WEAKER LATE DAY THUNDERSTORMS WILL AFFECT THE REGION
WEDNESDAY THROUGH SUNDAY. VERY WARM AND DRY CONDITIONS AND GUSTY
DAYTIME SOUTHWEST WINDS WILL HEIGHTEN FIRE WEATHER CONCERNS OVER
THE LOWER ELEVATIONS THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 11, 3:22 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND GST     11 N LANCE CREEK        43.18N 104.64W
07/11/2011  E60 MPH          NIOBRARA           WY   CO-OP OBSERVER

            VERY HEAVY RAIN WITH DIME SIZED HAIL. WINDS OF 50 TO 60
            MPH.

&&

BCHAPMAN
Local storm report, Jul 11, 3:46 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
346 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             11 N CRAWFORD           42.84N 103.41W
07/11/2011  M1.00 INCH       DAWES              NE   TRAINED SPOTTER

            HEAVY RAIN AND SOME WIND.

&&

BCHAPMAN
Local storm report, Jul 11, 4:09 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             11 SSW REDBIRD          43.09N 104.35W
07/11/2011  M1.75 INCH       NIOBRARA           WY   LAW ENFORCEMENT

            VERY HEAVY RAIN WITH WINDS OF 50 TO 60 MPH.

&&

BCHAPMAN
Local storm report, Jul 11, 4:59 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             10 S REDBIRD            43.10N 104.27W
07/11/2011  E1.00 INCH       NIOBRARA           WY   TRAINED SPOTTER

            OBSERVER REPORTED THAT IN A ONE MILE SWATH NEAR THE
            JUNCTION OF HWY 85 AND 270, TREES WERE STRIPPED OF BARK
            AND LEAVES. GROUND IS COVERED WITH HAIL. WATER COVERS
            PORTIONS OF HWY 85 10 MI SOUTH OF REDBIRD.

&&

BCHAPMAN
Local storm report, Jul 11, 5:28 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             10 S REDBIRD            43.10N 104.27W
07/11/2011  E1.00 INCH       NIOBRARA           WY   TRAINED SPOTTER

            OBSERVER REPORTED THAT IN A ONE MILE SWATH NEAR THE
            JUNCTION OF HWY 85 AND 270, TREES WERE STRIPPED OF BARK
            AND LEAVES. GROUND IS COVERED WITH HAIL. WATER COVERS
            PORTIONS OF HWY 85 10 MI SOUTH OF REDBIRD.

&&

BCHAPMAN
Special weather statement, Jul 11, 5:30 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
530 PM MDT MON JUL 11 2011

NEZ055-120030-
CHEYENNE NE-
530 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY UNTIL 630 PM
MDT...

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PEETZ...OR 13 MILES SOUTHWEST OF SIDNEY...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SIDNEY...
  LORENZO...
  SIDNEY AIRPORT...
  BROWNSON...
  COLTON...
  SUNOL...
  GURLEY...
  I-80 EXIT 48...
  I-80 EXIT 55...
  I-80 EXIT 69...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 47 AND
71.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CLAYCOMB

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:05 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff40 min
Jul 11, 3:31 PM MDTSevere Thunderstorm WarningCYSDawes59 min
Jul 11, 3:44 PM MDTTornado WarningCYSSioux46 min
Jul 11, 4:24 PM MDTSevere Thunderstorm WarningCYSSioux51 min
Jul 11, 5:08 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux26 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.